Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 7, 2017, 6:15 AM MDT for 12 counties in New Mexico. It took effect at Apr 8, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 6:15 AM MDT (12:15 UTC)
- In effect from
- Apr 8, 2017, 12:00 PM MDT
- Expired
- Apr 8, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS85 KABQ 071215 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 615 AM MDT Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON AND EARLY EVENING FOR MUCH OF THE AREA DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR EASTERN AREAS SUNDAY LATE MORNING THROUGH EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .An upper level disturbance will cross New Mexico this weekend producing increasing winds as well as a dry and unstable atmosphere. This will lead to widespread critical fire weather conditions Saturday and across all of eastern NM Sunday. NMZ103-104-107-108-081300- /O.UPG.KABQ.FW.A.0017.170408T1900Z-170409T0100Z/ /O.NEW.KABQ.FW.W.0017.170408T1900Z-170409T0100Z/ /O.NEW.KABQ.FW.A.0018.170409T1700Z-170410T0100Z/ Northeast Highlands-Northeast Plains- Sandia...Manzano and Gallinas Mountains-East Central Plains- 615 AM MDT Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AREA AND TIMING...All of northern and central New Mexico except the North Central Mountains Saturday afternoon through early evening. All of eastern NM late Sunday morning through early evening. * 20 FOOT WINDS...Southwest increasing to 20 to 35 mph with gusts of 40 to 50 mph Saturday. West 25 to 35 mph with gusts up to 50 mph Sunday. * RELATIVE HUMIDITY...Lowering to 7 to 15 percent both days. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-105-106-109-081300- /O.UPG.KABQ.FW.A.0017.170408T1900Z-170409T0100Z/ /O.NEW.KABQ.FW.W.0017.170408T1900Z-170409T0100Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley- West Central Highlands- 615 AM MDT Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Western and much of central New Mexico Saturday afternoon through early evening. * 20 FOOT WINDS...Southwest increasing to 20 to 35 mph with gusts of 40 to 50 mph. * RELATIVE HUMIDITY...Lowering to 7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
2 follow-up statements
810 WWUS85 KABQ 081036 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 436 AM MDT Sat Apr 8 2017 ...RED FLAG WARNING TODAY FROM NOON UNTIL 7 PM MDT FOR ALL ZONES EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING SUNDAY FROM LATE MORNING THROUGH EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WIND AND LOW HUMIDITY... .An upper level trough passing north of New Mexico will steer the jet stream overhead with strong southwest winds today, and strong west winds on Sunday. Critically low humidities, above normal temperatures, strong atmospheric mixing and widespread Haines of 6 will result in critical fire weather conditions across all but the north central mountains today. A Pacific cold front tonight will cause temperatures to trend downward Sunday, and winds will weaken in the west, but temperatures and winds will remain high enough for another round of critical fire weather conditions along and east of the central mountain chain. NMZ103-104-107-108-090100- /O.UPG.KABQ.FW.A.0018.170409T1700Z-170410T0100Z/ /O.NEW.KABQ.FW.W.0018.170409T1700Z-170410T0200Z/ /O.EXT.KABQ.FW.W.0017.170408T1800Z-170409T0100Z/ Northeast Highlands-Northeast Plains- Sandia...Manzano and Gallinas Mountains-East Central Plains- 436 AM MDT Sat Apr 8 2017 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT today. The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Eastern Plains, Northeast Highlands, and the Sandia/Manzano and Gallinas Mountains mainly during the afternoon until sunset. The strongest winds and most critical conditions will occur during the mid to late afternoon today, and from mid day through late afternoon on Sunday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph today. West 20 to 35 mph with gusts up to 50 mph Sunday. * RELATIVE HUMIDITY...Lowering between 7 and 15 percent both days with locally higher amounts in the Sangre de Cristo Mountains above 7500 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-105-106-109-090100- /O.EXT.KABQ.FW.W.0017.170408T1800Z-170409T0100Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley- West Central Highlands- 436 AM MDT Sat Apr 8 2017 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau, Northwest and West Central Highlands, and the Middle Rio Grande Valley. The most critical fire weather conditions will be during the mid to late afternoon, when winds will be strongest. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts of 40 to 50 mph. * RELATIVE HUMIDITY...Lowering between 7 and 15 percent with locally higher amounts above 7500 feet in the Chuska Mountains. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
874 WWUS85 KABQ 090054 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 654 PM MDT Sat Apr 8 2017 ...RED FLAG WARNING SUNDAY FROM LATE MORNING THROUGH EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WIND AND LOW HUMIDITY... .An upper level trough passing north of New Mexico will keep strong west winds over eastern portions of the state on Sunday. In addition, critically low humidities, above normal temperatures, strong atmospheric mixing and atmospheric instability will result in critical fire weather conditions across eastern New Mexico Sunday. NMZ103-104-107-108-091300- /O.EXP.KABQ.FW.W.0017.000000T0000Z-170409T0100Z/ /O.CON.KABQ.FW.W.0018.170409T1700Z-170410T0200Z/ Northeast Highlands-Northeast Plains- Sandia...Manzano and Gallinas Mountains-East Central Plains- 654 PM MDT Sat Apr 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Sunday. * AREA AND TIMING...Eastern Plains, Northeast Highlands, and the Sandia/Manzano and Gallinas Mountains developing late Sunday morning, and persisting until the early evening. * 20 FOOT WINDS...West 20 to 35 mph with gusts up to 50 mph Sunday. * RELATIVE HUMIDITY...Lowering to 7 to 15 percent in the late afternoon, especially on the plains lower than 5000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-105-106-109-090200- /O.EXP.KABQ.FW.W.0017.000000T0000Z-170409T0100Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley- West Central Highlands- 654 PM MDT Sat Apr 8 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to subside, and as temperatures cool the critical fire weather conditions will wane. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 7, 5:28 AM MDT, 47 minutes earlier.
Area forecast discussion, Apr 7, 5:28 AM MDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 528 AM MDT Fri Apr 7 2017 .AVIATION... 12Z TAF CYCLE VFR the next 24 hrs under patchy high cloud cover. Southwest breezes will develop this afternoon across east central and northeast areas as a lee side trough forms. Mountain top and northeast NM winds will increase tonight. 40 && .PREV DISCUSSION...252 AM MDT Fri Apr 7 2017... .SYNOPSIS... Another beautiful day is in store with high temperatures 5 to 15 degrees above normal. Winds will pick up on Saturday and remain strong across the east on Sunday. Gusts near 40 to 50 mph will be possible. Critical fire weather conditions will also return nearly areawide on Saturday and across the east on Sunday as humidities will be quite low. A Pacific front will also cool temperatures for Sunday and Monday. Thunderstorms will return to the forecast Tuesday afternoon through the remainder of the week mainly for areas along and east of the central mountain chain. && .DISCUSSION... Not much change in the forecast for today. Still looking for above normal highs and locally breezy conditions to develop this afternoon. The upper high will shift east on Saturday and a broad trough will move over the intermountain west. 7H winds of 30 to 40kt will overspread NM and it's now looking more likely that Saturday will have widespread breezy to windy conditions, with some areas potentially needing a wind advisory. It will also remain quite warm with highs averaging 5 to 15 degrees above normal once again. However, a Pacific cold front will slide from west to east across NM Saturday night and early Sunday. It once looked like there could be some precip along/behind the front across the northwest, but now it looks like very little, if any, precipitation will fall and have reduced PoPs further. Sunday should be cooler behind the front with much of northwest NM below normal. Though the jet will be exiting eastern NM in the morning, it still looks like there will be breezy to windy conditions across the plains, especially earlier in the day. Downsloping will help keep temperatures above normal across the plains, but they too will decrease some thanks to cold air advection. Dry air will again filter in behind the front, so Sunday night/Monday morning should again be quite cool. Portions of the Rio Grande Valley, particularly the Santa Fe metro and perhaps the ABQ Valley could drop below freezing. Monday will be the transition day with temps within 5 degrees of normal. By Tuesday, return flow will be in full swing and Gulf moisture is expected to quickly advect into eastern NM. As a weak upper trough organizes and slowly shifts east, could see thunderstorms develop late Tuesday along and east of the central mtn chain. However, the trough axis does not cross NM until Wednesday, thus the better chance for thunderstorms may be Wednesday as the dryline sharpens across the east. This dryline will slosh back and forth diurnally through the remainder of the week with daily rounds of thunderstorms possible. Could even see the moisture shift westward through the gaps of the central mtn chain Thursday night. Strong or severe storms are not out of the question each day. 34 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND ACROSS THE EAST SUNDAY... Ridge of high pressure aloft is centered over NM this morning and will slowly shift east during the day and tonight as a trough of low pressure reaches the west coast. A lee side trough will develop today producing some breezy conditions across the northeast and east central highlands this afternoon. These downslope winds will help generate much warmer temperatures in these areas, while a good deal of sunshine and strengthening ridge boosts highs everywhere. Highs will be 5 to 15 degrees above normal. Minimum relative humidities will be mostly 10 to 20 percent, except 20s to 30s in the north central mountains. A few hours of critical fire weather conditions will be reached in a relatively small area in the northeast, focused in San Miguel and Harding Counties. Winds across the high terrain will increase tonight as well high clouds. keeping low temperatures above normal and RH recoveries mostly fair. The warm, windy and dry conditions will peak on Saturday, especially across the west. It now appears Saturday will be the most widespread critical fire weather day, with all but the north central mountains reaching red flag warning criteria. Highs will again be above to well above normal while min RH's drop to 7 to 15 percent except in the northern mountains. Haines indices will be high over a vast majority of the area. Thus, we will upgrade the current Fire Weather Watch to a Red Flag Warning Saturday afternoon into early evening. Rain and and snow showers will be sparse and confined to the northern mountains, focusing mostly on the San Juan Mountains. The upper level trough will cross NM Sunday producing some strong winds in the east. Highs will be lower in the east but still above normal, while surface dewpoints, thus RH's, plummet and the atmosphere remains unstable with moderate to high Haines values. We will issue a Fire Weather Watch for the four eastern zones from Sunday late morning to early evening. High temperatures will drop sharply in the west and central areas Sunday with winds diminishing throughout the day. This will preclude widespread fire weather conditions, although spotty areas could develop in the Middle Rio Grande Valley. Winds will slow down Monday while high temperatures bottom out near to below normal areawide. While min RH's will be mostly below 15 percent and Haines values will be moderate to high, we do not expect any critical fire weather conditions developing as winds will not be strong enough. The GFS and ECMWF continue to produce a burst of higher dewpoints Tuesday through Wednesday, with the more moist air hanging around through the end of the week. The developing dryline will activate Tuesday evening with a round a showers and thunderstorms from the central mountains to the TX border through the day Wednesday. At least isolated convection will continue Thursday and Friday east of the central mountain chain. Highs will be near to above normal areawide but minimum humidities will be in the 20s and 30s, dampening any critical fire weather concerns. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 7 PM MDT Saturday for the following zones... NMZ101-103>109. Fire Weather Watch from Sunday morning through Sunday evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Apr 7, 2:54 AM MDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 254 AM MDT Fri Apr 7 2017 NMZ501>540-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 254 AM MDT Fri Apr 7 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday All areas except the north central mountains are expected to see critical fire weather conditions on Saturday due to strong winds and low humidity. Critical fire weather conditions will return on Sunday for areas along and east of the central mountain chain. Wind gusts between 40 and 50 mph will be possible each day. Thunderstorms will return to at least eastern NM late Tuesday through the remainder of the week. A few strong to severe storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:15 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 22 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.